MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC TRAPLINER 8F; CATHETER, PERCUTANEOUS

VASCULAR SOLUTIONS LLC TRAPLINER 8F; CATHETER, PERCUTANEOUS
Model Number 5568
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 02/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).An investigation has been opened to review historical data and risk documentation.A follow up report will be submitted after invesigation.
 
Event or Problem Description
It was reported that the cardiologist was performing a complex cto to the lad.The trapliner was used.There was retrograde and antegrade access via right radial.Micro-catheters and guidewires were used in the vessel.An intravascular ultrasound (ivus) attempt was unsuccessful - unable to progress through catheter is area of subclavian.The guidewires were stuck in the catheter.When the trapliner was removed, a split was identified on the catheter.Additional information on 23feb2023: the account reported that there was multiple 0.014" guidewires in the trapliner catheter.A 135cm microcatheter was also used during the procedure.Guidewire access was eventually lost during the procedure.The trapliner was removed in its entirety, and no fragments were left in the vessel.It was reported that the perforation occurred in the distal lad and was treated with 2x2mm coils.There was no report of significant blood loss, and the patient did not require any blood transfusions.It was reported that the patient received additional hospitalization/medical care due to this event.The cto was aborted due to the perforation.The patient's current condition is reported as fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).One-unit of trapliner was returned for evaluation.Blood particulates were noted on the unit.The half-pipe of the trapliner was observed to be damaged and split partially.No other damages noted.The top-level assembly traveler was reviewed.There are no dda's, nce's or any other nonconformances related to this lot therefore supporting the device met material, assembly , and performance specifications.Case details were reviewed.A patient underwent a procedure for a cto to lad.A trapliner was used in the case.Customer stated "retrograde and antegrade access were achieved via right radial artery.Microcatheters in situ 0.014" specialty guidewires in vessel.Intravascular ultrasound imaging catheter attempt was unsuccessful - unable to progress through catheter is area of subclavian.Guidewires were stuck on the catheter.Trapliner was removed and observed to be split." damages are likely to have occurred during interaction and use along with other devices in the procedure.Per ifu the following warning and precaution were noted: never advance, withdraw, or rotate an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the catheter against resistance may result in separation of the catheter or guidewire tip, other device damage, or vessel injury.Exercise care in handling the catheter during a procedure to reduce the possibility of accidental breakage or kinking.Do not apply torque to the catheter during delivery, as catheter damage may result.Additional information was requested.A response was received.Perforation was noted on the distal lad.Micro coils were used.No blood transfusion done.Procedure was aborted.Patient condition is fine.Per intake information, trapliner, microcatheters along with the specialty 0.014" guidewires were in situ in the vessel.Intravascular ultrasound imaging catheter could not be advanced successfully through the catheter in the subclavian.It is likely due to concomitant device interaction of the trapliner, with other devices could have led to the half pipe partially splitting subsequently leading to advancement issue.It is unknown if the half-pipe was damaged during the advancement of the intravascular ultrasound imaging catheter in which there could have been a guidewire wrap along the proximal end shearing the lumen partially.Or if it happened during the placement of microcatheters in situ prior to the use of the intravascular ultrasound imaging catheter.No confirmation or angiograms pertaining to the events were provided by the account.Based on the damages noted on the returned product, it is indicative of device interaction.It is unlikely that the vessel perforation was due to the trapliner as the location of where the issue occurred was distal lad.It is likely the guidewire though no confirmation or details were provided.Per ifu, vessel perforation is identified as a potential adverse effect that maybe associated with the use of trapliner.No information was shared on how perforation occurred.A manufacturing record review was completed and no related nonconformances were found.Based on the information, the most likely root cause of the issue is operational context and/or unintended use error.

Brand Name
TRAPLINER 8F
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
minneapolis MN
Manufacturer (Section G)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
angela meister
3015 carrington mill blvd
morrisville 27560
MDR Report Key16440043
Report Number2134812-2023-00007
Device Sequence Number7249985
Product Code DQY
UDI-Device Identifier10841156102142
UDI-Public10841156102142
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K161901
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2024
Device Model Number5568
Device Catalogue Number5568
Device Lot Number716515
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2023
Supplement Date Received by Manufacturer02/09/2023
Initial Report FDA Received Date02/24/2023
Supplement Report FDA Received Date04/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age77 YR
Patient SexMale
Patient Weight73 KG